MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 4134115
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redv4086 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that on april 6, the catheter was placed in this patient, with 5 cm exposed externally and secured with statlock.On april 7, dressing maintenance was carried out.In the morning of april 8, the nurse found that the catheter ruptured at the scale of "0" beneath the transparent dressing when conducting infusion.Fortunately, the portion of the catheter inside the patient has been removed timely.When discovered, the dressing was substantially complete and external factors such as patient can be ruled out.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed.The product returned for evaluation was one 4fr s/l per-q-cath catheter.Usage residues were observed throughout the sample.The sample was received in two segments which shared a complete break at the tubing/suture wing joint.The catheter exhibited curved shape memory in the vicinity of the break.Microscopic inspection of the break revealed a dully granular fracture surface.The catheter exhibited an elliptical cross-section at the break site.Tactile inspection of the sample revealed severe tensile weakness in the vicinity of the break.Necking and discoloration were observed in the vicinity of the break.The break features, tensile weakness, necking and discoloration were consistent with catheter material failure due to pulling stress.The location of the damage suggested that catheter securement, access and maintenance techniques may have contributed.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported that on (b)(6) the catheter was placed in this patient, with 5 cm exposed externally and secured with statlock.On (b)(6), dressing maintenance was carried out.In the morning of (b)(6), the nurse found that the catheter ruptured at the scale of "0" beneath the transparent dressing when conducting infusion.Fortunately, the portion of the catheter inside the patient has been removed timely.When discovered, the dressing was substantially complete and external factors such as patient can be ruled out.

Brand Name
PER-Q-CATH PLUS 4F SL SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11755546
Report Number3006260740-2021-01620
Device Sequence Number17088431
Product Code LJS
UDI-Device Identifier00801741074899
UDI-Public(01)00801741074899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4134115
Device Catalogue Number4134115
Device Lot NumberREDV4086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;